Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 21, 2017, 2:51 AM CDT for Stevens County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 2:51 AM CDT (07:51 UTC)
- Expired
- Apr 21, 2017, 3:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS83 KDDC 210751 SPSDDC Special Weather Statement National Weather Service Dodge City KS 251 AM CDT FRI APR 21 2017 KSZ075-084-085-210815- Stevens KS-Grant KS-Morton KS- 251 AM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORTON...SOUTH CENTRAL GRANT AND CENTRAL STEVENS COUNTIES UNTIL 315 AM CDT... At 251 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Feterita, or 12 miles west of Hugoton, moving east at 35 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hugoton, Rolla, Moscow and Feterita. LAT...LON 3708 10164 3725 10171 3749 10126 3712 10111 TIME...MOT...LOC 0751Z 252DEG 38KT 3719 10157 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 21, 1:56 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 21, 1:56 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 156 AM CDT Fri Apr 21 2017 .SHORT TERM...(Today and tonight) Issued at 151 AM CDT Fri Apr 21 2017 A wet day in store for the entire forecast area, with rainfall amounts on the order of an inch expected under the cold conveyor belt of this developing dynamic low. We made significant changes for afternoon highs today, following the cooler WRF highs only in the 40s to around 50 degrees this afternoon. The upper 500 mb low should be positioned squarely over our forecast area by the middle of this afternoon, ensuring the entire area located in low clouds and rain shower bands allowing little warming from insolation. Rapid clearing from subsidence could occur in the extreme southwest by late day. However, the signal from the models suggests rain showers persisting across much of the area east of highway 283 through at least midnight as the broad upper low is slow to move toward the Mississippi Valley. Temperatures will be colder on Saturday morning, however probably not as cold that frost should be an issue so quick behind the exiting system. Frost risk is probably greater looking ahead to Sunday morning when more clearing, radiational cooling and lighter surface winds are likely. .LONG TERM...(Saturday through Thursday) Issued at 151 AM CDT Fri Apr 21 2017 Main weather impacts in the extended appear to lean towards fire weather again as the temperatures moderate into early next week, as well as a brief threat for frost/freeze on Sunday morning. Right now, the coldest solutions for Sunday morning are the NAM/WRF and it's MOS lows with temperatures falling as cold as 30 through the Ark Valley from Dodge City west. Fire weather may become elevated as temperatures warm into the 80s early in the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Local TAF area will be under the influence of a cold conveyor belt today, with periods of rain and isolated thunderstorms. As a result the main impacts for aviation will be IFR and potential for LIFR CIGS with reduced MVFR VSBY's in rain through the day. The system will not lift out of the area until later tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 52 38 59 / 70 100 40 10 GCK 46 51 36 58 / 50 90 20 10 EHA 47 54 37 58 / 80 90 10 0 LBL 48 54 37 58 / 100 100 10 0 HYS 46 53 40 60 / 50 100 90 10 P28 50 55 42 60 / 30 100 70 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Apr 20, 3:06 AM CDT, 23 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 306 AM CDT Thu Apr 20 2017 KSZ030-031-043>046-061>066-074>081-084>090-210815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 306 AM CDT Thu Apr 20 2017 /206 AM MDT Thu Apr 20 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Shower and thunderstorms are possible as early as overnight tonight. Day 1 Hazards ------------- * Hail: Limited risk * Lightning: Elevated risk * Non-thunderstorm wind: Elevated risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Thunderstorms may become more numerous early Friday morning. Cooler air may lead to frost by Saturday and Sunday morning. Days 2-7 Hazards ---------------- * Friday - Flooding: Elevated risk - Lightning: Limited risk - Freeze: Limited risk * Saturday - Flooding: Limited risk - Freeze: Elevated risk * Sunday - Freeze: Limited risk - Fire weather: Limited risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Limited risk * Wednesday - Lightning: Elevated risk - Fire weather: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Apr 21, 2:51 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 251 AM CDT FRI APR 21 2017 KSZ075-084-085-210815- Stevens KS-Grant KS-Morton KS- 251 AM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORTON...SOUTH CENTRAL GRANT AND CENTRAL STEVENS COUNTIES UNTIL 315 AM CDT... At 251 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Feterita, or 12 miles west of Hugoton, moving east at 35 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hugoton, Rolla, Moscow and Feterita. LAT...LON 3708 10164 3725 10171 3749 10126 3712 10111 TIME...MOT...LOC 0751Z 252DEG 38KT 3719 10157 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:19 AM CDT | Special Weather Statement | DDC | Seward | 41 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.